Wednesday, 2 July 2014

My can't do's

I have started my blog with being positive and that's the way I will try and continue.

Last June 2013, I was diagnosed with secondary cancer - the brain. I was given 2 months to live and I am still here fighting to stay with my kids and fantastic husband and family.

This cancer has stolen quite a lot, here goes;

    Lost my tit
    My tits were my assets, ah well. Their are other assets I still have - my hair.
  • Lost my hair
    I have lost my hair 3 f*****g times because of chemo and radiotherapy. It seems that I will continue to be baldy but it is now coming in very slowly. Friends and family say you suit being baldy. My response is - why don't you try being baldy for a day – you wouldn't say that to me.
  • Cant fly
    No more going to Spain for 3 to4 weeks. We have have changed to Ireland so I am in reach of a hospital if need be.
  • Insurance
    The insurance is far to high and I am only a short journey to Derry and Letterkenny so can take the risk.
  • Cant drive
    I have not driven for over a year. Do I miss it? Yes but I have to adapt to my new situation where Jim is my personal driver – he's good.
  • Cant work
    I haven't worked in over a year. Jim has had to leave work to look after me. He is the best husband, friend ever. Nothing is too much trouble – he treats me like a princes.
  • Eye changes - Steroids
    Last week in June, I decided to get new glasses because I was having difficulties reading my book or reading the programmes on the TV.
    My good friends from Ballysilan, school organised an 80's night in the Landsdown to support me. I am using some of the money to buy another trendy pair of specks. I get 50% off because I am regular customer and I got them for £210 with varial focus. Discount £220
    During my appointment the optician noticed a significant change in my eyes. Because taking steroids has caused the start of cataracts or glaucoma because of long-term use
    What Next! There is also an increased risk of eye infections. I told my oncologist and he wasn't worried – he said that is the least of your problems” lol. Then I was going to cancel my new glasses in case I was dead before I got the benefit of showing then off.
  • My Hosital visit
    On Sunday night, 29nd June 2014 – I went out with my twin and big man for a few drinks and ended up in hospital. Why ? BINGE DRINKING VODKA. (LOL)
    I now need a carer every minute if I have to walk. Well, my sister took me to the toilets in the pub. I have been in the pub from 3.30 to 8.30 pm.
    What happened – went to the toilet – leaned forward and fell onto my face,my glasses taking the brunt of any injuries on my face – no bruises on my face – next day bruises on my arms. A small price to price for having a wonderful binge drink. Ended up in hospital, ambulance called and Jim and I swiftly away.
    I soon came round and the young doctor asked “what happened?” I simply replied “binge drinking”. We all laughed and he said “why not” because we just don't know anyones time.
  • My Disabality

    Is very poor because of steroids – struggling to walk any distance because steroids are reducing my thigh muscles. I am coping! Once someone get's me up, I can walk. But over the next few weeks if I'm not off steroids I will need a wheel stand to help me and eventually a wheel chair.
    What can I say, be positive - I am still alive - actually enjoying my self

  • Cushing’s syndrome

    Oh yes – I have cushing's syndrome. This is usually only caused by long-term use of steroids. It can cause:
    I have never suffered from acne and now taking all the different medication I get facial acne – I use hydrocortisone cream – no problem sorted it out.
    Facial hair in women
    I just pluck them out in the face. I have never been a hairy lady – never shaved my legs or arms. I go down to the town centre and get my eye brows and upper lip done.
    Stretch marks and dark marks on the skin
    Taking steroids last year has caused me to gain stretch marks under my tummy – easily hidden, but after my tumours increased in January, the steroids have caused me to get more marks under:
  • both arms
  • back of my knees
  • further up the stomach
  • hips
  • breast
    I think I need to cover up lol.
    Do you believe it - I had 3, 9 ½ lb babies – I only got wee small silver marks – taking steroids ruins my body – but a small price to pay for living longer than anyone expected..
    Puffiness of the face
    What a fat face I have because of my long steroids treatment – I don't like my swollen face and neck – only thing I can do is just accept it and get on with it. I know friends and people who have not seen me are shocked at my change and mobility but I know now I am totally loved by family, friends and pupils and that,s what matters – that,s why I can be proud and walk round baldy, acne, round face and facial hair because it no longer matters.
    I am teaching my daughters that good looks and good jobs are not everything because health and happiness and a wee bit of money will see you through life – avoid stress, binge drinking and you should be alright. Don't become your mum by working too hard – just have a laugh.
    My swollen neck has caused my voice box to change.
    Bath time
    It is now official – I can no longer lift my body out of the bath. Roisin my 16 year old daughter tried and nearly tore my arm out the socket. I screamed like a bitch and had to wait for my big man to hoist me out. No more baths - showers now every morning.
  • Getting dressed
    Jim and Roisin are now helping me put on my clothes on e.g shoes, socks and bra but I still do my own pants

    MY can do's

I can still laugh with all that is happening to me – why not!

  • My oncologist told me not to go swimming because I am on chemo. Oh no just in case you take a seizure in the pool – I reassure my oncologist Jim and I were life guards in our day. So I am swimming.
  • What I can do is eat/drink – lovely.
  • I last week arranged to meet my friends, colleagues, neighbour, optician,dentist district nurse and I kept cancelling because of my extreme exhaustion. So I facebooked all my 600 friends telling them I hate cancelling so when I have more strength – we will get together. I feel no stress because I have not made commitments and just taking it at a slow pace rather than trying to hard.
  • I can give my kids wee treats that I could never do before when I worked.
  • My house is looking great and I am enjoying the comfort it provides us.
  • I know my true friends.

1 comment:

  1. Ur brother in law kevin let me read ur blog. Ive cried and laughed through it. You have wonderful strength to keep upbeat where many would'nt. The whole way u deal with this is inspirational. U obvioisly have a very loving and strong family. God bless you. I will keep you, jim and ur family in my prayers. Thank you for allowing me to read this. My friend came through cancer last year and got the all clear in january. I have the breast cancer pink ribbon tattooed on my arm spelling hope. I look at it many times and pray for others going through this. Again thank you for ur blog i will be sharing with my friends. God bless xx